Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 83, NWS Tallahassee, FL

September 29, 20105 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Sep 29, 2010, 2:49 PM CDT for 5 counties in Florida. It took effect at Sep 30, 2010, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2010, 2:49 PM CDT (19:49 UTC)
In effect from
Sep 30, 2010, 1:00 PM CDT
Expired
Sep 30, 2010, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 22 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS82 KTAE 291949
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT WED SEP 29 2010

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING FOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 6 PM CDT THURSDAY
FOR THE WESTERN PORTION OF THE FLORIDA PANHANDLE...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR
PORTIONS OF THE WESTERN FLORIDA PANHANDLE...

.DISCUSSION...DRY CONDITIONS WILL PERSIST ACROSS THE DEEP SOUTH...
ESPECIALLY ACROSS PORTIONS OF THE WESTERN FLORIDA PANHANDLE AND
SOUTHEASTERN ALABAMA...FOR SEVERAL MORE DAYS. THIS DRY AIR HAS
PROMPTED A RED FLAG WARNING FOR THURSDAY AFTERNOON AND A FIRE
WEATHER WATCH FOR FRIDAY AFTERNOON FOR THE WESTERN PORTION OF THE
FLORIDA PANHANDLE. THESE WATCHES AND WARNINGS IN THE WESTERN
PORTION OF THE FLORIDA PANHANDLE ARE DUE TO RELATIVE HUMIDITY
VALUES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS DURING THE
AFTERNOON COUPLED WITH HIGH DISPERSIONS AND HIGH KBDI VALUES.
HE EASTERN PORTION OF THE REGION...NEAR THE 1-75 CORRIDOR...WILL
SEE SIGNIFICANTLY MORE MOISTURE THROUGH THURSDAY FROM THE
TROPICAL STORM CURRENTLY LOCATED NEAR CUBA...THEREFORE KEEPING
THEM ABOVE CRITICAL FIRE WEATHER LEVELS THROUGH THE END OF THE
WORK WEEK.

FLZ011-300100-
/O.CAN.KTAE.FW.A.0069.100930T1800Z-100930T2300Z/
/O.NEW.KTAE.FW.A.0070.101001T1800Z-101001T2300Z/
/O.CON.KTAE.FW.W.0082.000000T0000Z-100929T2300Z/
JACKSON-
249 PM CDT WED SEP 29 2010

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. THIS WATCH
HAS BEEN ISSUED DUE TO LOW RELATIVE HUMIDITY VALUES ON FRIDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ013-292300-
/O.CAN.KTAE.FW.A.0069.100930T1800Z-100930T2300Z/
/O.CON.KTAE.FW.W.0082.000000T0000Z-100929T2300Z/
CALHOUN-
249 PM CDT WED SEP 29 2010

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
DUE TO LOW RELATIVE HUMIDITY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ014>018-026-027-108-112-292100-
/O.CAN.KTAE.FW.A.0069.100930T1800Z-100930T2300Z/
INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-LIBERTY-
INLAND WAKULLA-SOUTH WALTON-COASTAL BAY-
349 PM EDT WED SEP 29 2010 /249 PM CDT WED SEP 29 2010/

...FIRE WEATHER WATCH FOR THURSDAY AFTERNOON IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. 


$$

FLZ007>010-012-300100-
/O.UPG.KTAE.FW.A.0069.100930T1800Z-100930T2300Z/
/O.NEW.KTAE.FW.W.0083.100930T1800Z-100930T2300Z/
/O.NEW.KTAE.FW.A.0070.101001T1800Z-101001T2300Z/
/O.CON.KTAE.FW.W.0082.000000T0000Z-100929T2300Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY-
249 PM CDT WED SEP 29 2010

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

...A RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THURSDAY...

...A FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THURSDAY. THIS
WARNING HAS BEEN ISSUED DUE THE RELATIVE HUMIDITY VALUES FALLING
BELOW 35 PERCENT FOR A FEW HOURS COUPLED WITH HIGH KBDI VALUES
AND HIGH DISPERSIONS ACROSS THE WESTERN FLORIDA PANHANDLE. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY AFTERNOON. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
2 follow-up statements
938 
WWUS82 KTAE 300712
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 AM EDT THU SEP 30 2010

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6
PM CDT THIS EVENING FOR PORTIONS OF THE INLAND FLORIDA PANHANDLE...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR PORTION
OF THE INLAND FLORIDA PANHANDLE AND FLORIDA BIG BEND...

.A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE FLORIDA PANHANDLE
TODAY AND RESULT IN A COUPLE OF HOURS WITH RELATIVE HUMIDITY
VALUES AT OR BELOW 35 PERCENT. ALTHOUGH CRITICAL DURATIONS OF
THESE LOW VALUES ARE NOT EXPECTED...GOOD DIURNAL MIXING AND GUSTY
NORTHWEST WINDS WILL RESULT IN HIGH DISPERSION INDICES BY THE
AFTERNOON HOURS. THE DRIER AIRMASS WILL EXPAND EASTWARD TO
PORTIONS OF THE FLORIDA BIG BEND FOR FRIDAY...AND LARGER PORTIONS
OF THE AREA WILL HAVE A CHANCE AT CRITICAL FIRE WEATHER CONDITIONS.

FLZ011-302200-
/O.EXA.KTAE.FW.W.0083.100930T1800Z-100930T2300Z/
/O.CON.KTAE.FW.A.0070.101001T1800Z-101001T2300Z/
JACKSON-
212 AM CDT THU SEP 30 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING DUE TO EXPECTED SHORT DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION INDICES.  

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. THIS WATCH
HAS BEEN ISSUED DUE TO ANTICIPATED LOW RELATIVE HUMIDITY VALUES
ON FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>010-012-302200-
/O.CON.KTAE.FW.W.0083.100930T1800Z-100930T2300Z/
/O.CON.KTAE.FW.A.0070.101001T1800Z-101001T2300Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY-
212 AM CDT THU SEP 30 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING DUE TO EXPECTED SHORT DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION INDICES.  

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. THIS WATCH
HAS BEEN ISSUED DUE TO ANTICIPATED LOW RELATIVE HUMIDITY VALUES
ON FRIDAY AFTERNOON COMBINED WITH HIGH DISPERSION INDICES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ013-016>019-026-027-302200-
/O.EXA.KTAE.FW.A.0070.101001T1800Z-101001T2300Z/
CALHOUN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-
312 AM EDT THU SEP 30 2010 /212 AM CDT THU SEP 30 2010/

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
EARLY FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
EARLY FRIDAY EVENING DUE TO ANTICIPATED DURATIONS OF LOW RELATIVE
HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

14-MROCZKA
503 
WWUS82 KTAE 301917
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EDT THU SEP 30 2010

...A RED FLAG WARNING REMAINS IN EFFECT TO 6 PM CDT THIS EVENING
FOR PORTIONS OF THE INLAND FLORIDA PANHANDLE FOR LONG DURATIONS OF
LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS...

...A RED FLAG WARNING IS NOW IN EFFECT FRIDAY AFTERNOON FOR
PORTIONS OF THE INLAND FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR 
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH FOR FRIDAY IS CANCELLED FOR PORTIONS OF THE
INLAND FLORIDA PANHANDLE AND FLORIDA BIG BEND...

.A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR PORTIONS
OF THE INLAND FLORIDA PANHANDLE WHERE THE POTENTIAL FOR LOW
RELATIVE HUMIDITY COINCIDES WITH HIGHER DISPERSION INDICES. ON
FRIDAY...THE DRIER AIRMASS WILL EXPAND EASTWARD. AT THIS TIME...WE
WILL ISSUE A RED FLAG WARNING FOR MUCH OF THE INLAND PORTIONS OF
THE EASTERN FLORIDA PANHANDLE AND BIG BEND FOR FRIDAY. FURTHER
NORTH IN SOUTHEAST ALABAMA AND SOUTHERN GEORGIA... RELATIVE
HUMIDITY VALUES WILL BE LOW...BUT ARE NOT EXPECTED TO REACH
CRITICAL LEVELS. DRY CONDITIONS WILL CONTINUE THROUGH THE DURATION
OF THE UPCOMING WEEKEND...AND CRITICAL FIRE WEATHER CONDITIONS ARE
A POSSIBILITY...ESPECIALLY ACROSS NORTH FLORIDA.

FLZ018-019-302030-
/O.CAN.KTAE.FW.A.0070.101001T1800Z-101001T2300Z/
INLAND JEFFERSON-MADISON-
317 PM EDT THU SEP 30 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH FOR JEFFERSON AND MADISION COUNTIES. 

$$

FLZ007>012-011130-
/O.UPG.KTAE.FW.A.0070.101001T1800Z-101001T2300Z/
/O.NEW.KTAE.FW.W.0084.101001T1700Z-101001T2300Z/
/O.CON.KTAE.FW.W.0083.000000T0000Z-100930T2300Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
217 PM CDT THU SEP 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...RED FLAG WARNING IS NOW IN EFFECT FROM NOON TO 6 PM CDT
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
RED FLAG WARNING...WHICH IS NOW IN EFFECT FROM NOON TO 6 PM CDT
FRIDAY DUE TO ANTICIPATED LONG DURATIONS OF LOW RELATIVE HUMIDITY
VALUES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ013-016-017-026-027-011130-
/O.UPG.KTAE.FW.A.0070.101001T1800Z-101001T2300Z/
/O.NEW.KTAE.FW.W.0084.101001T1700Z-101001T2300Z/
CALHOUN-GADSDEN-LEON-LIBERTY-INLAND WAKULLA-
317 PM EDT THU SEP 30 2010 /217 PM CDT THU SEP 30 2010/

...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO
7 PM EDT /6 PM CDT/ FRIDAY...

THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT. THE
NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT
/6 PM CDT/ FRIDAY DUE TO ANTICIPATED LONG DURATIONS OF LOW
RELATIVE HUMIDITY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

WATSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 29, 2:26 PM CDT, 23 minutes earlier.

Area forecast discussion, Sep 29, 2:26 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT WED SEP 29 2010

.SHORT TERM...(TONIGHT-FRIDAY NIGHT)...
THE MODELS ARE IN GOOD AGREEMENT OVER THE NEXT COUPLE OF DAYS AND
INDICATE THE HIGHLY AMPLIFIED UPPER PATTERN REMAINING IN PLACE OVER
THE CONUS WITH A BROAD TROUGH OVER THE EASTERN STATES AND RIDGING
OUT WEST. PRIMARY UPPER FLOW WILL BECOME WEST AND NORTHWEST OVER
THE REGION AS THE MEAN UPPER TROUGH AXIS SHIFTS EAST. AT THE
SURFACE...TC NICOLE WILL QUICKLY LIFT NORTH OVER THE EASTERN HALF
OF THE FLORIDA PENINSULA TONIGHT...OUT ACROSS THE WESTERN ATLANTIC
WATERS...THEN BACK ASHORE OVER THE CAROLINAS TOMORROW. PLENTY OF
DEEP LAYER DRY AIR AND SUBSIDENCE OVER THE LOCAL AREA WILL KEEP THE
ENVIRONMENT SUPPRESSED THROUGH THIS PERIOD. THE ONLY MENTION OF
SHOWERS WILL BE THROUGH THE TONIGHT PERIOD AS WE REMAIN JUST ON
THE WESTERN FRINGE OF THE LARGE MOISTURE PLUME STREAMING NORTH
FROM TC NICOLE. A BLEND OF THE NUMERICAL GUIDANCE KEEPS ISOLATED
TO SCATTERED SHOWER PROBABILITIES THROUGH THIS FIRST PERIOD.
BEYOND THIS PERIOD...DEEP LAYER DRY AIR WILL ADVANCE FURTHER EAST
ACROSS THE CWA...WHICH WILL DECREASE THE MOISTURE AND RAINFALL
CHANCES INTO THE WEEKEND. A BLEND OF THE GUIDANCE OUTPUT HIGH
TEMPERATURES REACHING THE MID 80S WITH LOWS DIPPING INTO THE UPPER
50S TO MID 60S.

.LONG TERM (SATURDAY THROUGH NEXT WEDNESDAY)...
UPPER LEVEL PATTERN WILL REMAIN AMPLIFIED ACROSS THE EASTERN HALF OF
THE NATION. WHAT A DIFFERENCE A WEEK CAN MAKE IN TERMS OF
TEMPERATURE. IT WAS JUST A FEW DAYS AGO THAT WE CONTINUED TO SEE
WELL ABOVE AVERAGE SUMMER-LIKE HIGH TEMPS IN THE MIDDLE 90S. NOW THE
EXTENDED FORECAST IS FOR BELOW NORMAL TEMPS...AND AT TIMES WELL
BELOW NORMAL READINGS. GLOBAL MODELS IN AGREEMENT IN BRINGING
ANOTHER STRONG SHORTWAVE TROUGH SOUTHWARD FROM THE GREAT LAKES
DURING THE UPCOMING WEEKEND. THIS ENERGY WILL CLOSE OVER THE OHIO/TN
VALLEYS...AND THEN HOLD IN PLACE THROUGH THE EARLY PORTION OF NEXT
WEEK.

OVERALL...THE POSITION OF THIS TROUGH/CLOSED LOW WILL KEEP MOST OF
THE SIGNIFICANT WEATHER (IN TERMS OF RAINFALL POTENTIAL) TO OUR
NORTH AND EAST. HOWEVER...THE BIG IMPACT WILL BE THE INFLUENCE OF
THE ASSOCIATED COLD POOL ALOFT ON OUR TEMPERATURES. HIGH TEMPS ON
SATURDAY WILL BE NEAR NORMAL WITH THE SYSTEM STILL WELL TO OUR
NORTH...THEN BY SUNDAY AND MONDAY...WE DROP BELOW NORMAL. HIGH TEMPS
OVER OUR NORTHERN ZONES FROM DOTHAN TO ALBANY MAY STRUGGLE TO REACH
80 EARLY NEXT WEEK...DESPITE AMPLE SUNSHINE. OVERNIGHT LOWS WILL
ALSO TAKE A TUMBLE WITH WIDESPREAD 50S. IT IS CERTAINLY POSSIBLE
THAT BY SUNDAY AND MONDAY NIGHTS...A FEW NORMALLY COLDER SPOTS WILL
REACH THE UPPER 40S.

ANOTHER POTENTIAL IMPACT WILL BE MARINE WINDS/SEAS. THE NORTHERLY
FLOW OF COOLER AIR WILL BRING RATHER BREEZY CONDITIONS TO THE
NORTHEAST GULF OF MEXICO. GFS AND ECMWF DO NOT COMPLETELY AGREE ON
THE DETAIL OF THE SURFACE PATTERN...WITH THE GFS SHOWING A MUCH
TIGHTER GRADIENT...AND SOLID ADVISORY LEVEL CONDITIONS FOR EARLY
NEXT WEEK...AND THE ECMWF BEING LESS AGGRESSIVE. HAVE GONE WITH A
BLEND OF THESE TWO RELIABLE GUIDANCE SUITES UNTIL BETTER AGREEMENT
IS REACHED...HOWEVER EVEN THIS BLEND BRINGS NEAR ADVISORY LEVEL WIND
TO OUR WATERS FOR SUNDAY NIGHT THROUGH TUESDAY.

&&

MARINE...MODERATE NORTHERLY FLOW WILL PERSIST ACROSS THE
MARINE AREA THROUGH THE REMAINDER OF THE WEEK AS THE TROPICAL
STORM NICOLE...CURRENTLY SOUTH OF THE KEYS...TRACKS NORTHEAST
OVER THE SOUTHERN AND CENTRAL FLORIDA PENINSULA OVER THE NEXT
COUPLE OF DAYS. A FEW PERIODS MAY REACH CAUTIONARY LEVELS AS THIS
TROPICAL FEATURE PASSES THE MARINE AREA WELL TO THE EAST. WITH THE
OFFSHORE FLOW IN PLACE...EXPECT THE HIGHEST SEAS TO REMAIN FURTHER
OFFSHORE AND AWAY FROM THE IMMEDIATE COASTAL AREAS. WINDS AND SEAS
MAY BECOME CHOPPIER IN AND AROUND MODERATE SHOWERS AND STORMS OVER
THE NEXT COUPLE OF DAYS...MAINLY OVER THE BIG BEND WATERS.

&&

.AVIATION...
+SHRA/+RA AND A DENSE CLOUD SHIELD ARE CONTINUING TO IMPACT VLD AND
THE ERN PORTION OF THE REGION. CIGS AND VIS WILL REMAIN AT IFR OR
LIFR IN +RA. RADAR TRENDS INDICATE THAT THE +SHRA/+RA WILL PERSIST
FOR AT LEAST 2-3 MORE HRS. +RA HAS MANAGED TO STAY CONFINED TO THE
ERN PORTION OF THE REGION AND HAS NOT IMPACTED THE ABY OR TLH
TERMINALS THIS AFTERNOON...BUT MORE CLOUDS FROM THE SHIELD TO THE
EAST ARE BEGINNING TO IMPACT THOSE TWO TERMINALS. FOR NOW...THE WRN
TERMINALS OF DHN AND ECP STILL REMAIN CLOUD FREE WITH VFR
CONDITIONS. OVERNIGHT...EXPECT CIGS/VIS TO CONTINUE TO DETERIORATE
AT VLD...POSSIBLY BOTTOMING OUT TO AIRPORT MINIMUMS. BR WILL ALSO
DEVELOP AT ABY AND POSSIBLY TLH IN THE EARLY MORNING HOURS AS WELL.
VFR SKIES WILL EVENTUALLY PREVAIL MID MORNING FOR ALL TERMINALS.

&&

.FIRE WEATHER...
DRY CONDITIONS WILL PERSIST THROUGH EARLY NEXT WEEK FOR MUCH OF THE
REGION...PROMPTING A RED FLAG WARNING FOR THURSDAY AFTERNOON AND A
FIRE WX WATCH OF FRIDAY AFTERNOON FOR THE WESTERNMOST PORTION
OF THE FL PANHANDLE. CONDITIONS WILL BE DRY ACROSS SRN AL AND SRN GA
OVER THE NEXT FEW DAYS AS WELL...HOWEVER...RELATIVE HUMIDITY VALUES
WILL STAY SLIGHTLY ABOVE CRITICAL FIRE WX LEVELS. WARNINGS AND
WATCHES ARE POSSIBLE EVERY AFTERNOON THROUGH AT LEAST EARLY NEXT
WEEK FOR PORTIONS OF THE FL PANHANDLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   63  86  60  86  60 /  10   0   0   0  10
PANAMA CITY   65  86  65  85  65 /   0   0   0   0  10
DOTHAN        59  84  57  84  57 /   0   0   0   0  10
ALBANY        64  83  59  85  58 /  10   0   0   0  10
VALDOSTA      66  84  59  86  59 /  20   0   0   0  10
CROSS CITY    68  86  62  87  61 /  30   0   0   0  10
APALACHICOLA  67  84  67  84  67 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
     COASTAL BAY...GADSDEN...HOLMES...INLAND BAY...INLAND
     FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
     WAKULLA...INLAND WALTON...JACKSON...LEON...LIBERTY...SOUTH
     WALTON...WASHINGTON.

     RED FLAG WARNING UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CALHOUN...CENTRAL WALTON...HOLMES...INLAND BAY...
     INLAND WALTON...JACKSON...WASHINGTON.

GM...NONE.
&&

GIBBS/M BARRY/MROCZKA
Hazardous weather outlook, Sep 29, 4:36 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 AM EDT WED SEP 29 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-301100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
536 AM EDT WED SEP 29 2010 /436 AM CDT WED SEP 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS TROPICAL
DEPRESSION NUMBER 16 TRAVERSES SOUTHEAST FLORIDA AND OFFSHORE OF
CENTRAL FLORIDA WELL TO OUR EAST TODAY AND TONIGHT...ONLY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE EASTERN ONE-THIRD OF THE REGION TODAY. FURTHER TO THE
WEST...MOSTLY SUNNY...DRY...AND SEASONABLY WARM WEATHER IS
EXPECTED TODAY WITH A MOSTLY CLEAR AND COOL NIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SEASONABLY WARM AND DRY CONDITIONS ARE EXPECTED TO START THE
PERIOD FOR THE END OF THE WEEK AND UPCOMING WEEKEND...BUT A
BUILDING CANADIAN RIDGE OF HIGH PRESSURE COULD BRING UNSEASONABLY
COOL WEATHER TO THE AREA BY LATE IN THE WEEKEND AND EARLY NEXT
WEEK. LOW TEMPERATURES COULD DROP AS LOW AS THE UPPER 40S BY
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL IS NOT EXPECTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:40 AM CDTFire Weather WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more11 hr
Sep 29, 3:40 AM CDTRed Flag WarningTAEBay, Calhoun, Holmes, Jackson, Walton, Washington14 hr
Sep 29, 2:49 PM CDTFire Weather WatchTAEBay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 5 more23 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.